Main Forums > Someone I Care About Has HIV

question re: daughter's health

(1/1)

dinaB:
My daughter has had HIV for 12 yrs and taking ARVs for almost 4 yrs. Her cd4 count has been as high as 394 but now is in the low 200s. At her last Dr visit the Dr said they forgot to measure her viral load. But I'm wondering if she was afraid to upset her. Her last cd4 count was in the low 200s. She is getting some of the same symptoms as when her count was very low. Her toe seems to be infected and had pus in it and she says that there is some kind of fungus in it. I worry because she takes things like amino acids, acidophilus, arginine and such. I sometimes worry that they might interact with her ARVs. She has been taking kaletra and truvada for the last few years. I'm worried about her and can't figure out why her count has fallen and her viral load is possibly up. She had a dental extraction last fall and had the flu in early January. Does anyone have any ideas why her count might be falling? Is it common for a person's cd4 count to fluctuate from the high 300s to the low 200s? I would appreciate any feedback.

J.R.E.:
Hello Dina,

Why don't you try to get your daughter, to join the site, introduce herself, and let us know what's been going on, with her life. There are quite a few of us here that have been living with HIV for many years, that may be able to give some advice or suggestions. I've been living HIV positive since 1985.
 I would certainly get back in contact with the doctor and get the viral load test done ( that they forgot). A lot more information is needed here. Do you know how your daughters CD-4 percentages have been ?


As long as her doctor knows, what supplements your daughter is taking, I don't see a problem. I also take supplements. I don't take acidophilus, as I get this in other probiotic products daily.

Let your daughter know, there is a womans forum here, and a long term survivors forum also.

Do you know if the doctor has placed your daughter on Bactrim, or Dapsone...?




Take care of yourself/ --------Ray

dinaB:
Hi Ray,
Thanks for responding. I used to go in with my daughter to talk to her Dr, but haven't for a couple of years. All I know is what she tells me, so I'm not sure about the Cd4 percentages. I will encourage her to join this web site. I know that she isn't on Bactrim or Dapsone. When she first found out about her Hiv her Cd4 was 36 and her VL was off the charts, so she has definitely improved.

BT65:
Dina, I go along with what Ray has said.  Talk to your daughter about this place and see if she would be willing to join us.  The women's forum is a great place and she would definitely find a lot of support there.

We can't say from the little information we have what would be causing your daughter's CD4 count to be dropping.  There is a lot of missing information, which I understand you don't have.  Supplements, as long as taken with the doctor's knowledge, would not in itself damage the t-cell count.  Sometimes people who have dental work done are put on antibiotics first, but I don't know what your daughter's circumstances are.  I hope she is getting that 'fungus' in her toe looked after.

There is really too much missing information for any of us to give any solid answers.  If your daughter would join us and give the missing pieces, maybe we could help her.  At least be of some support. 
Peace~
Betty

Navigation

[0] Message Index

Go to full version